MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-050
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk a4): patient''s weight unk d4): device serial number unk h3/h6): the device was returned to the manufacturer; however, the evaluation has not yet begun.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the proximal superficial femoral artery (sfa).Prior to use of spectranetics devices, multiple tools (cook medical 6f introducer sheath, bd rotarex excisional atherectomy system) were used to begin the procedure.Per report, the rotarex distal tip broke off inside the cook sheath, and a snare was used to remove the separated portion.Then, a spectranetics turbo-power laser atherectomy catheter was loaded over a guide wire and inserted through the same cook sheath.After treatment and during removal, the turbo-power was stuck within the sheath, necessitating removal as a unit.Upon observation, exposed fibers and separation of the catheter were noted.In addition, the cook sheath''s coils/braids were loose and unraveled, bound against the turbo-power.The procedure was completed with no reported patient harm.This event is being submitted for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
B5): new information stated that the device was being used in-stent.G3): the device evaluation and investigation were completed 25mar2024.H3): the turbo-power was returned intact to an 0.014 non-philips guide wire, along with portions of a cook medical introducer sheath.Visual inspection of the turbo-power found wrinkles present along the working length, and a 3 cm breach of the outer jacket was noted, 64 cm proximal to the distal tip.In the area of the breach, exposed fibers were present, but not broken, and the inner lumen was visible.Additionally, the guide wire was protruding from the turbo-power proximal end and distal tip.Coils and portions of the inner lumen from the cook were wrapped around the outer jacket of the turbo-power, spanning 64 cm from the distal tip.The cook shaft was detached from the valve, and the valve was stuck on the turbo-power, 64 cm from the distal tip.Beyond the turbo-power distal tip, portions of the cook inner lumen were found stuck within the coils.During functional testing, the outer jacket was incised, which confirmed the inner lumen was intact, and heavy biologics were observed.H6): based on additional information and device evaluation, challenges with the rotarex device before use of the turbo-power, and the turbo-power being used in-stent, may have contributed to the damage observed.However, the cause of the reported failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18867892
Report Number3007284006-2024-00055
Device Sequence Number15383765
Product Code MCW
UDI-Device Identifier00813132026783
UDI-Public(01)00813132026783(17)240607(10)FTS22E17A
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model Number420-050
Device Catalogue Number420-050
Device Lot NumberFTS22E17A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD ROTAREX EXCISIONAL ATHERECTOMY SYSTEM; COOK MEDICAL 6F INTRODUCER SHEATH; GUIDE CATHETER MANUFACTURER/SIZE UNK; GUIDE WIRE MANUFACTURER/SIZE UNK; SNARE MANUFACTURER/TYPE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American